Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 9, NWS Billings, MT

December 8, 20156 counties in Montana

NWS Billings, MT issued this high wind warning at Dec 8, 2015, 11:14 PM MST for 6 counties in Montana. It was in force for 19 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2015, 11:14 PM MST (06:14 UTC)
Expired
Dec 9, 2015, 6:37 PM MST
In force
19 hr
Issued by
NWS Billings, MT

Counties Carbon County, MT, Golden Valley County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 81 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 12:15 AM MSTNON-TSTM WND GST 706 Ene Livingston, MT
Dec 9, 12:45 AM MSTNON-TSTM WND GST 593 Ene Livingston, MT
Dec 9, 12:53 AM MSTNON-TSTM WND GST 676 Ene Livingston, MT
Dec 9, 1:45 AM MSTNON-TSTM WND GST 746 Ene Livingston, MT
Dec 9, 1:53 AM MSTNON-TSTM WND GST 746 Ene Livingston, MT
Dec 9, 2:07 AM MSTNON-TSTM WND GST 5812 Se Emigrant, MT
Dec 9, 2:15 AM MSTNON-TSTM WND GST 583 Ene Livingston, MT
Dec 9, 2:28 AM MSTNON-TSTM WND GST 716 Ene Livingston, MT
Dec 9, 2:45 AM MSTNON-TSTM WND GST 583 Ene Livingston, MT
Dec 9, 2:53 AM MSTNON-TSTM WND GST 696 Ene Livingston, MT
Dec 9, 2:56 AM MSTNON-TSTM WND GST 706 Ene Livingston, MT
Dec 9, 3:28 AM MSTNON-TSTM WND GST 696 Ene Livingston, MT
Dec 9, 3:52 AM MSTNON-TSTM WND GST 746 Ene Livingston, MT
Dec 9, 3:53 AM MSTNON-TSTM WND GST 746 Ene Livingston, MT
Dec 9, 4:23 AM MSTNON-TSTM WND GST 716 Ene Livingston, MT
Dec 9, 4:30 AM MSTNON-TSTM WND GST 593 Ene Livingston, MT
Dec 9, 6:00 AM MSTNON-TSTM WND GST 631 S Roscoe, MT
Dec 9, 6:58 AM MSTNON-TSTM WND GST 732 Wsw Livingston, MT
Dec 9, 10:35 AM MSTNON-TSTM WND GST 6313 Ssw Greycliff, MT
Dec 9, 11:15 AM MSTNON-TSTM WND GST 676 Wsw Red Lodge, MT
Dec 9, 11:22 AM MSTNON-TSTM WND GST 673 W Fishtail, MT
Dec 9, 2:33 PM MSTNON-TSTM WND GST 60Judith Gap, MT
Dec 9, 3:55 PM MSTNON-TSTM WND GST 656 Sse Columbus, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 6.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2015-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2015-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WWUS75 KBYZ 090614
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1114 PM MST TUE DEC 8 2015

MTZ065-066-100615-
/O.UPG.KBYZ.WI.Y.0014.000000T0000Z-151210T0700Z/
/O.NEW.KBYZ.HW.W.0009.151209T0614Z-151210T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1114 PM MST TUE DEC 8 2015

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST WEDNESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST WEDNESDAY NIGHT.

* FORECAST WINDS...SOUTHWEST WIND GUSTS OF 65 TO 80 MPH OVERNIGHT
  AND THROUGH MUCH OF THE DAY WEDNESDAY. 50 TO 65 MPH GUSTS ARE
  POSSIBLE UNTIL LATE WEDNESDAY EVENING.

* IMPACTS...EXTREME CROSSWINDS ALONG I-90 IN THE LIVINGSTON AREA
  AND ON LOCAL ROADS NEAR NYE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
497 
WWUS75 KBYZ 091103
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
403 AM MST WED DEC 9 2015

MTZ028-041-063-100300-
/O.EXB.KBYZ.HW.W.0009.000000T0000Z-151210T0300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
403 AM MST WED DEC 9 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* FORECAST WINDS...WEST TO SOUTHWEST WINDS WILL INTENSIFY THIS
  MORNING WITH GUSTS AROUND 65 MPH EXPECTED. STRONGEST WINDS WILL
  OCCUR BETWEEN 9 AM AND 5 PM TODAY. WINDS WILL WEAKEN THIS
  EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ALONG HIGHWAY 191 AS WELL AS
  LOCAL ROADS ACROSS THE WARNED AREA. ANY LOOSE OBJECTS MAY CAUSE
  PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-100700-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-151210T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
403 AM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* FORECAST WINDS...SOUTHWEST WIND GUSTS OF 65 TO 80 MPH WILL
  CONTINUE TODAY...DIMINISHING THIS EVENING. STRONGEST WINDS ARE
  EXPECTED AROUND MID DAY. 

* IMPACTS...EXTREME CROSSWINDS ALONG I-90 IN THE LIVINGSTON AREA 
  AND ON LOCAL ROADS NEAR NYE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ056-100300-
/O.NEW.KBYZ.HW.A.0006.151209T1103Z-151210T0300Z/
RED LODGE FOOTHILLS-
INCLUDING THE CITY OF...RED LODGE
403 AM MST WED DEC 9 2015

...HIGH WIND WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WATCH FOR SUDDEN DAMAGING MOUNTAIN WAVE WIND GUSTS...WHICH IS IN
EFFECT THROUGH THIS EVENING.

* TIMING...THE POTENTIAL EXISTS FOR SUDDEN DAMAGING WIND GUSTS OFF
  THE MOUNTAINS AND DOWN INTO THE FOOTHILLS TODAY. THESE GUSTS MAY
  IMPACT NORMALLY SHELTERED AREAS SUCH AS RED LODGE...IN ADDITION
  TO MORE WIND PRONE LOCATIONS SUCH AS ROSCOE.

* IMPACTS...SUDDEN STRONG WIND GUSTS CAN FLIP HIGH PROFILE
  VEHICLES AND RESULT IN POWER LINE AND PROPERTY DAMAGE. 

* WINDS...SUDDEN WEST TO SOUTHWEST WIND GUSTS UP TO 70 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
808 
WWUS75 KBYZ 091624
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
924 AM MST WED DEC 9 2015

MTZ065-066-100700-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-151210T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
924 AM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* FORECAST WINDS...SOUTHWEST WIND GUSTS OF 65 TO 80 MPH WILL 
  CONTINUE TODAY...DIMINISHING THIS EVENING. STRONGEST WINDS ARE 
  EXPECTED AROUND MID DAY. 

* IMPACTS...EXTREME CROSSWINDS ALONG I-90 IN THE LIVINGSTON AREA 
  AND ON LOCAL ROADS NEAR NYE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ028-041-063-100300-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-151210T0300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
924 AM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* FORECAST WINDS...WEST TO SOUTHWEST WINDS WILL INTENSIFY THIS 
  MORNING WITH GUSTS AROUND 65 MPH EXPECTED. STRONGEST WINDS 
  WILL OCCUR BETWEEN 9 AM AND 5 PM TODAY. WINDS WILL WEAKEN THIS 
  EVENING. 

* IMPACTS...DANGEROUS CROSSWINDS ALONG HIGHWAY 191 AS WELL AS 
  LOCAL ROADS ACROSS THE WARNED AREA. ANY LOOSE OBJECTS MAY 
  CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ056-100300-
/O.CON.KBYZ.HW.A.0006.000000T0000Z-151210T0300Z/
RED LODGE FOOTHILLS-
INCLUDING THE CITY OF...RED LODGE
924 AM MST WED DEC 9 2015

...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...THE POTENTIAL EXISTS FOR SUDDEN DAMAGING WIND GUSTS 
  OFF THE MOUNTAINS AND DOWN INTO THE FOOTHILLS TODAY. THESE 
  GUSTS MAY IMPACT NORMALLY SHELTERED AREAS SUCH AS RED LODGE... 
  IN ADDITION TO MORE WIND PRONE LOCATIONS SUCH AS ROSCOE. 

* IMPACTS...SUDDEN STRONG WIND GUSTS CAN FLIP HIGH PROFILE
  VEHICLES AND RESULT IN POWER LINE AND PROPERTY DAMAGE. LOOSE
  ITEMS WILL BLOW AWAY IN ANY STRONG WIND GUSTS...CAUSING DAMAGE
  AND OR INJURY.  

* WINDS...SUDDEN WEST TO SOUTHWEST WIND GUSTS UP TO 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
433 
WWUS75 KBYZ 091901
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1201 PM MST WED DEC 9 2015

MTZ056-100300-
/O.UPG.KBYZ.HW.A.0006.000000T0000Z-151210T0300Z/
/O.EXA.KBYZ.HW.W.0009.000000T0000Z-151210T0300Z/
RED LODGE FOOTHILLS-
INCLUDING THE CITY OF...RED LODGE
1201 PM MST WED DEC 9 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE POTENTIAL EXISTS FOR SUDDEN DAMAGING WIND GUSTS 
  OFF THE MOUNTAINS AND DOWN INTO THE FOOTHILLS TODAY. THESE 
  GUSTS MAY IMPACT NORMALLY SHELTERED AREAS SUCH AS RED LODGE... 
  IN ADDITION TO MORE WIND PRONE LOCATIONS SUCH AS ROSCOE. 

* IMPACTS...SUDDEN STRONG WIND GUSTS CAN FLIP HIGH PROFILE 
  VEHICLES AND RESULT IN POWER LINE AND PROPERTY DAMAGE. LOOSE 
  ITEMS WILL BLOW AWAY IN ANY STRONG WIND GUSTS...CAUSING DAMAGE 
  AND OR INJURY. 

* WINDS...SUDDEN WEST TO SOUTHWEST WIND GUSTS UP TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-100700-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-151210T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1201 PM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* FORECAST WINDS...SOUTHWEST WIND GUSTS OF 65 TO 80 MPH WILL 
  CONTINUE TODAY...DIMINISHING THIS EVENING. STRONGEST WINDS ARE 
  EXPECTED AROUND MID DAY. 

* IMPACTS...EXTREME CROSSWINDS ALONG I-90 IN THE LIVINGSTON AREA 
  AND ON LOCAL ROADS NEAR NYE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ028-041-063-100300-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-151210T0300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
1201 PM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* FORECAST WINDS...WEST TO SOUTHWEST WINDS WILL CONTINUE THIS
  AFTERNOON WITH GUSTS AROUND 65 MPH EXPECTED. STRONGEST WINDS
  WILL OCCUR BETWEEN 9 AM AND 5 PM TODAY. WINDS WILL WEAKEN THIS
  EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ALONG HIGHWAY 191 AS WELL AS 
  LOCAL ROADS ACROSS THE WARNED AREA. ANY LOOSE OBJECTS MAY 
  CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
323 
WWUS75 KBYZ 092227
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
327 PM MST WED DEC 9 2015

MTZ065-066-100700-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-151210T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
327 PM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* FORECAST WINDS...SOUTHWEST WIND GUSTS OF 50 TO 70 MPH WILL
  CONTINUE INTO THIS EVENING.

* IMPACTS...EXTREME CROSSWINDS ALONG I-90 IN THE LIVINGSTON AREA 
  AND ON LOCAL ROADS NEAR NYE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ028-041-063-100300-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-151210T0300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
327 PM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* FORECAST WINDS...WEST TO SOUTHWEST WINDS WILL CONTINUE THIS
  EVENING WITH GUSTS AROUND 65 MPH EXPECTED. WINDS WILL WEAKEN
  LATER THIS EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ALONG HIGHWAY 191 AS WELL AS 
  LOCAL ROADS ACROSS THE WARNED AREA. ANY LOOSE OBJECTS MAY 
  CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ056-100300-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-151210T0300Z/
RED LODGE FOOTHILLS-
INCLUDING THE CITY OF...RED LODGE
327 PM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...STRONG WIND GUSTS NEAR 60 MPH ARE POSSIBLE THROUGH THE
  EARLY EVENING HOURS.

* IMPACTS...SUDDEN STRONG WIND GUSTS CAN FLIP HIGH PROFILE 
  VEHICLES AND RESULT IN POWER LINE AND PROPERTY DAMAGE. LOOSE 
  ITEMS WILL BLOW AWAY IN ANY STRONG WIND GUSTS...CAUSING DAMAGE 
  AND OR INJURY. 

* WINDS...SUDDEN WEST TO SOUTHWEST WIND GUSTS UP TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. LOOSE ITEMS SHOULD BE TIED DOWN OR PUT AWAY IN A
SHELTER. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
707 
WWUS75 KBYZ 100137
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
637 PM MST WED DEC 9 2015

MTZ028-041-056-063-100245-
/O.CAN.KBYZ.HW.W.0009.000000T0000Z-151210T0300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-RED LODGE FOOTHILLS-
JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...RED LODGE...
JUDITH GAP
637 PM MST WED DEC 9 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE BEGUN TO DECREASE BEHIND A COLD FRONTAL PASSAGE...THUS
THE WARNING HAS BEEN CANCELLED.

$$

MTZ065-066-100245-
/O.CAN.KBYZ.HW.W.0009.000000T0000Z-151210T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
637 PM MST WED DEC 9 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED BEHIND A COLD FRONTAL PASSAGE...THUS THE
WARNING HAS BEEN CANCELLED.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 8, 9:12 PM MST, 2 hours 2 minutes earlier.

Area forecast discussion, Dec 8, 9:12 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
912 PM MST TUE DEC 8 2015

.UPDATE...

CURRENT FORECAST IS IN GOOD SHAPE SO NO UPDATES ARE PLANNED WITH
THIS EVENINGS ISSUANCE. WATER VAPOR IMAGERY SHOWING A STREAM OF
PACIFIC MOISTURE MOVING ONTO THE ENTIRE WEST COAST AND IN
PARTICULAR THE PACIFIC NORTHWEST. THESE CLOUDS WILL CONTINUE TO
STREAM ACROSS OUR AREA TONIGHT HELPING TO KEEP A MILD NIGHT WITH
THE ONLY PRECIP EXPECTED TO BE SOME SNOW SHOWERS OVER THE
MOUNTAINS. A STRONG SURFACE LOW ACROSS SOUTHERN CANADA COMBINED
WITH SURFACE HIGH PRESSURE OVER NORTHEAST COLORADO WILL ALLOW
PRESSURE GRADIENTS TO TIGHTEN ONCE AGAIN THROUGHOUT THIS EVENING
INTO THE OVERNIGHT HOURS. THIS WILL RESULT IN THE RETURN TO VERY
STRONG WIND GUSTS ACROSS THE UPPER YELLOWSTONE AND STILLWATER
VALLEYS. WIND GUSTS OF 60 TO 65 MPH WILL BE LIKELY ACROSS THESE
AREAS TONIGHT AND THROUGH THE DAY WEDNESDAY. HOOLEY

&&

.SHORT TERM...VALID FOR WED AND THU...

SHORTWAVE RIDGE AXIS WAS ANALYZED OVER WESTERN MONTANA THIS
AFTERNOON. AN EXPANSIVE UPPER LEVEL LOW WAS LOCATED OVER THE
NORTHERN GULF OF ALASKA. IN BETWEEN THESE FEATURES A VERY FAST JET
ASSOCIATED WITH ANOMALOUSLY HIGH MOISTURE CONTENT. THIS FAST
PACIFIC FLOW COMBINED WITH ABUNDANT MOISTURE HAS YIELDED CLOUDY
CONDITIONS OVER THE FORECAST AREA AS THE UNSTABLE FLOW INTERACTS
WITH THE WESTERN TERRAIN. THE BIGGEST CONCERN OF THE SHORT TERM
REVOLVES AROUND TWO PERIODS OF WIND. THE FIRST WILL BE TONIGHT
ACROSS THE WESTERN FOOTHILLS AND THE SECOND EVENT WILL BEGIN
RAMPING UP LATE WEDNESDAY AFTERNOON INTO EARLY THURSDAY MORNING.

THE FIRST WIND EVENT WILL MOSTLY BE A GAP WIND EVENT ALONG THE
FOOTHILLS NEAR LIVINGSTON AND NYE THAT OCCUR LATE THIS AFTERNOON
AND LAST THROUGH THE LATE EVENING. AS THE UPPER LEVEL WINDS BEGIN
TO INCREASE TONIGHT...PRESSURE FALLS WILL BE ONGOING OVER NORTHERN
MONTANA WHILE SFC PRESSURES OVER THE PARK WILL REMAIN NEARLY
UNCHANGED. GUSTS UP TO 55 TO 60 MPH ARE POSSIBLE TONIGHT AND THE
WIND ADVISORY WAS UNCHANGED. FURTHER EAST TOWARDS BIG TIMBER GUSTS
WILL NOT BE AS STRONG AND ONLY NEAR 50 TO 55 MPH. FURTHER EAST
THROUGH ROUNDUP AND BILLINGS EXPECTING 35 TO 40 MPH GUSTS
OVERNIGHT. IT WILL BE ANOTHER MILD NIGHT FOR THE AREA AS STRONG
DOWNSLOPE CONDITIONS PREVAIL LOCATIONS BILLINGS AND WEST. LOW
TEMPERATURES WILL BE IN THE MID 40S. WEDNESDAY WILL BE THE LAST OF
THE VERY WARM DAYS AS A SMALL...BUT IMPRESSIVE...SHORTWAVE ROUNDS
THE RIDGE CURRENTLY OVER US. AHEAD OF THIS FEATURE MID LEVEL WIND
FIELDS WILL CONTINUE TO INCREASE IN STRENGTH THROUGH THE DAY WITH
A 70 KT 700MB JET ROUNDING THE SHORTWAVE LATE WEDNESDAY NIGHT.
THESE INCREASING WINDS WILL ONLY HELP KEEP CONDITIONS WARM
TOMORROW AFTERNOON.

THIS SHORTWAVE WILL BE THE FOCUS OF ANOTHER WIND EVENT WEDNESDAY
NIGHT. STRONGER PRESSURE FALLS WITH THIS FEATURE WILL SET THE
STAGE FOR A MORE WIDESPREAD EVENT ACROSS THE FORECAST AREA. WINDS
WILL FIRST INCREASE IN LIVINGSTON IN THE LATE MORNING HOURS WITH
THE STRONGEST GUSTS AROUND 60 TO 70 MPH OCCURRING AROUND THE NOON
HOUR. THE PRESSURE GRADIENT TURNS MORE WESTERLY WEDNESDAY
AFTERNOON AND WITH THIS THE WINDS WILL CALM BELOW WARNING CRITERIA IN
LIVINGSTON. LATER WEDNESDAY WINDS WILL BEGIN TO INCREASE IN
COLUMBUS...ROUNDUP...AND LOCATIONS EAST. THIS WINDS WILL BE
STRONGEST THROUGH THE NIGHT AS THE POST FRONTAL PRESSURE RISES AND
STRONG WINDS ALOFT BRING NEAR WARNING CRITERIA WIND GUSTS TO
CARTER...CUSTER...AND FALLON COUNTIES. STILL UNSURE IF WE WILL
REACH WARNING CRITERIA GUSTS OF 58 MPH AS THE FRONT WILL BE
PASSING THROUGH AT NIGHT AND THE PRESSURE RISES ARE NOT
PHENOMENAL. STRONG WINDS WILL QUICKLY END FROM WEST TO EAST
THURSDAY MORNING BEGINNING IN BIG TIMBER AND HARLOWTON AROUND 12
AM AND ENDING AROUND NOON THURSDAY IN BAKER. GIVEN THE MEDIUM
CONFIDENCE WILL HOLD OFF ON ISSUING ANY HIGHLIGHTS ASIDE FROM THE
HWO AND SOCIAL MEDIA MESSAGING. RAIN CHANCES WILL NOT BE VERY HIGH
WITH THIS SYSTEM AND EXPECT TO SEE A CHANCE OF LIGHT SHOWERS ALONG
THE FRONT.

LASTLY ANOTHER WAVE MOVES THROUGH LATE THURSDAY NIGHT AND THIS
COULD BRING ANOTHER SHOT OF PRECIPITATION TO THE AREA. COLDER
TEMPERATURES SHOULD ALLOW A MOSTLY RAIN/SNOW MIX IN ANY
PRECIPITATION THAT FALLS. TEMPERATURES WILL STILL BE ABOVE NORMAL
FOR THIS TIME OF YEAR AND IN THE LOW 40S FRIDAY AFTERNOON. MID TO
UPPER 20S CAN BE EXPECTED FRIDAY NIGHT. DOBBS

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

DRY WX EXPECTED SATURDAY AS MUCH OF REGION IS UNDER SUBSIDENCE ON
THE WESTERN SIDE OF 500-HPA TROUGH AXIS. SATURDAY NIGHT INTO
SUNDAY...500-HPA TROUGH SLOWLY SLIDES EASTWARD...BRINGING CYCLONIC
FLOW TO THE WESTERN ZONES /MAINLY WEST OF BILLINGS/ WITH A CHANCE
OF LIGHT SNOW THERE. SNOW CHANCES THEN GRADUALLY EXPAND EASTWARD
ACROSS THE CWA SUN NIGHT INTO MON AS TROUGH CONTINUES ITS EASTWARD
MOVEMENT. WIND SHIFT TO NORTHWESTERLY FLOW ON MON SHOULD USHER IN
COOLER AIR FOR THE MIDDLE OF NEXT WEEK.

POTENTIAL IS THERE AGAIN FOR GUSTY WINDS WEST OF BILLINGS SAT
NIGHT INTO SUN AS PRESSURE GRADIENT TIGHTENS.  RMS/SINGER

&&

.AVIATION...

STRONG GUSTY WINDS WILL CONTINUE NEAR KLVM...THROUGH WEDNESDAY.
AREAS OF MVFR ARE POSSIBLE IN RAIN AND SNOW NEAR HIGHER TERRAIN.
VFR CONDITIONS ARE EXPECTED AT THE TERMINAL SITES. WINDS WILL
INCREASE OVER THE PLAINS LATER WEDNESDAY AFTERNOON. BORSUM
&&

.PRELIMINARY POINT TEMP/POPS...

    WED     THU     FRI     SAT     SUN     MON     TUE
-----------------------------------------------------------
BIL 044/060 033/044 029/042 024/038 025/041 029/038 022/031
    11/N    23/W    21/B    11/B    11/E    33/J    22/J
LVM 049/057 034/037 025/035 021/036 025/040 029/034 020/028
    13/W    24/W    31/B    11/N    32/J    33/J    32/J
HDN 041/064 031/047 027/044 020/040 021/041 026/039 018/032
    10/B    22/W    21/B    11/B    11/E    33/J    22/J
MLS 039/065 032/044 025/042 019/037 019/038 024/034 016/027
    11/B    31/N    33/J    11/B    11/B    13/J    22/J
4BQ 037/065 031/045 027/043 020/039 020/040 023/037 017/029
    10/B    31/N    22/J    11/B    11/B    13/J    22/J
BHK 036/062 030/041 022/039 018/034 016/035 021/033 014/026
    11/B    32/J    33/J    11/B    11/B    12/J    22/J
SHR 035/062 027/044 024/039 017/037 018/039 024/038 016/030
    00/B    22/W    32/J    11/B    11/B    23/J    32/J

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST WEDNESDAY NIGHT
      FOR ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 8, 3:41 PM MST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
341 PM MST TUE DEC 8 2015

MTZ028>042-056>058-063>068-WYZ098-099-092245-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS-
341 PM MST TUE DEC 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

DANGEROUS CROSS WINDS WILL AFFECT INTERSTATE 90 FROM LIVINGSTON
TO SPRINGDALE...AS WELL AS LOCAL ROADS AROUND NYE. WESTERLY WINDS
GUSTING 30 TO 45 MPH WILL BE POSSIBLE ELSEWHERE TONIGHT. IF YOU
ARE PLANNING TO TRAVEL IN A HIGH PROFILE VEHICLE PLEASE CHECK
FORECASTS ALONG YOUR INTENDED ROUTE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF STRONG WINDS WILL IMPACT AREAS AROUND THE WESTERN
FOOTHILLS INCLUDING INTERSTATE 90...AND HIGHWAY 191 FROM BIG
TIMBER TO JUDITH GAP WEDNESDAY INTO WEDNESDAY NIGHT...AND POSSIBLY
INTO EARLY THURSDAY. GUSTS UP TO 55 MPH ARE EXPECTED ACROSS THE
PLAINS ON WEDNESDAY EVENING THROUGH EARLY THURSDAY MORNING. IF
YOU ARE PLANNING TO TRAVEL IN A HIGH PROFILE VEHICLE PLEASE CHECK
FORECASTS ALONG YOUR INTENDED ROUTE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:03 AM MSTHigh Wind WatchBYZCarbon8 hr
Dec 9, 3:46 PM MSTSpecial Weather StatementBYZBig Horn, Carbon, Musselshell, Rosebud, Treasure, Yellowstone119 min

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.